Multiple drug interactions - Induced serotonin syndrome: A case report

E. Montané, A. Barriocanal, I. Isern, T. Parajon, J. Costa

Research output: Contribution to journalArticleResearchpeer-review

9 Citations (Scopus)

Abstract

Serotonin syndrome is a potentially life-threatening disorder of excessive serotoninergic activity often due to drug interactions. We report a case of serotonin syndrome induced by pharmacokinetic and pharmacodynamic interactions between three different selective serotonin-reuptake inhibitors (SSRI) and possibly ciprofloxacin. Extreme caution is necessary in patients treated with serotonin-reuptake inhibitors who need to be switched to another antidepressant or when they require the addition of concomitant drugs, especially serotoninergic drugs and isoenzimes of cytochrome P450 inhibitors. © 2009 Blackwell Publishing Ltd.
Original languageEnglish
Pages (from-to)485-487
JournalJournal of Clinical Pharmacy and Therapeutics
Volume34
Issue number4
DOIs
Publication statusPublished - 1 Aug 2009

Keywords

  • Ciprofloxacin
  • Citalopram
  • Drug interaction
  • Fluoxetine
  • Reboxetine
  • Serotonin syndrome

Fingerprint Dive into the research topics of 'Multiple drug interactions - Induced serotonin syndrome: A case report'. Together they form a unique fingerprint.

  • Cite this